MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PGLA 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PGLA 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PC-2-6-3D
Medical Device Problem Codes Break (1069); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an axium coil felt ¿crunchy.¿ the reported device and accessory devices were prepared as indicated in the instruction for use (ifu).No patient was impacted, a new coil was opened and worked as expected.The physician was unsure if coil was ever outside of the introducer sheath prior to ¿crunchiness.¿ a lab tech said the device pushed fine all the way and they felt it was far enough to be outside of introducer.Prior to removal the coil was pulled back so no way to know how much of the coil did or did not come out of introducer sheath.After the case the manufacture representative was not able to push coil out of introducer.They were able to pull the coil out of the introducer from the back end.The coil looked to be intact and every coil loop ¿normal¿.Out of curiosity they resheathed the coil and was able to easily do so up until the last 2/3 coil loops where it seemed to knot up.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the device never entered the body.There was no kink/damage¿observed on the pushwire.A continuous saline flush was administered and maintained as indicated in the ifu.During preparation, the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.Ancillary devices: headway duo 156cm.
 
Additional Manufacturer Narrative
H3: product analysis #(b)(4): equipment used: vis (m-78210), 203cm ruler (m-83361), pin gauge sets (m-84082, m-84080) document used: (b)(4) rev: c, 50466doc1, rev: b as found condition (condition of returned device): an axium prime coil was returned for analysis within a shipping box; within a opened plastic bag and within an opened axium prime coil inner pouch.The axium prime coil was returned within the introducer sheath.Visual inspection/damage location details: the axium prime coil pushwire was found to be kinked at ~6.4cm, broken but retained by release wire at break indicator and kinked within introducer sheath at ~123.7cm from proximal end.The implant coil was found to be stretched and damaged within and out of introducer sheath.The implant coil was unable to be pushed out from introducer sheath for further analysis as it was found to be stuck.No other anomalies were observed.Testing/analysis (including sem reports): the axium prime coil tip od (outer diameter) was measured to be 0.0111¿ which is within sp ecifications.The id (inner diameter) of the introducer sheath was measured to be 0.0185¿ which is within specifications.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ was confirmed; however, the root cause was unable to be determined.The customer reported preparing the axium prime coil as indicated in the ifu prior to use.It is possible insufficient preparation of the axium prime coil, damage during preparation or improper hubbing technique (over tightening of the rhv) could have contributed to the event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PGLA 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21241468
Report Number2029214-2025-00220
Device Sequence Number20965678
Product Code KRD
UDI-Device Identifier00847536044562
UDI-Public00847536044562
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPC-2-6-3D
Device Catalogue NumberPC-2-6-3D
Device Lot NumberB761477
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2025
Supplement Date Received by Manufacturer02/04/2025
03/12/2025
Initial Report FDA Received Date01/27/2025
Supplement Report FDA Received Date02/19/2025
04/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown